Optimal stopping behavior of equity-indexed annuity with regime switching

Ka Chun Cheung, Hailiang Yang*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

7 Citations (Scopus)
Plum Print visual indicator of research metrics
  • Citations
    • Citation Indexes: 7
  • Captures
    • Readers: 14
see details

Abstract

In recent years, there is a growing interest in equity-linked investment products. The return credited to such product depends on the return of some underlying reference index. A prominent example is the equity-indexed annuities (EIAs). A special feature of many of the equity-linked products is that the holders are entitled the right to surrender the product prior to maturity. In this paper, we will study the optimal surrender time for a equity-linked product in a discrete-time setting.We assume that the market environment will switch among different regimes in a Markovian way, and the return of the reference index will have different distributions in different regimes. Assuming a CRRA preference, we have obtained the optimal surrender policy. Properties of the optimal surrender behavior, in particular the effect of regime switching, are examined.
Original languageEnglish
Pages (from-to)599-614
Number of pages16
JournalInsurance: Mathematics and Economics
Volume37
Issue number3
DOIs
Publication statusPublished - 2005
Externally publishedYes

Fingerprint

Dive into the research topics of 'Optimal stopping behavior of equity-indexed annuity with regime switching'. Together they form a unique fingerprint.

Cite this

Cheung, K. C., & Yang, H. (2005). Optimal stopping behavior of equity-indexed annuity with regime switching. Insurance: Mathematics and Economics, 37(3), 599-614. https://doi.org/10.1016/j.insmatheco.2005.06.005